Alert archive / Indiana / River Flood Warnings in 2009

River Flood Warning 146, NWS Indianapolis, IN

June 20, 2009Parke County, Vermillion County, Vigo County, Indiana

NWS Indianapolis, IN issued this river flood warning at Jun 20, 2009, 12:13 PM EDT for Parke County, Vermillion County, Vigo County, Indiana. It took effect at Jun 21, 2009, 2:00 AM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jun 20, 2009, 12:13 PM EDT (16:13 UTC)
In effect from
Jun 21, 2009, 2:00 AM EDT
Expired
Jun 21, 2009, 10:32 AM EDT
In force
9 hr
Issued by
NWS Indianapolis, IN
Flood severity
Minor

Counties Parke County, IN, Vermillion County, IN, Vigo County, IN

The radar

The Indianapolis radar (KIND), 92 km from the middle of the area, began a volume at 16:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wabash River at Montezuma (MTZI3). The gauge peaked at 13.61 ft at Jun 20, 2009, 5:00 PM EDT.

actionminormoderate1015202506/2006/2106/22
Action stage
10 ft
Minor stage
14 ft
Moderate stage
24 ft
Major stage
31 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03340500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Jun 20, 6:30 AM EDT, 5 hours 43 minutes earlier.

Area forecast discussion, Jun 20, 6:30 AM EDT, 5 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
630 AM EDT SAT JUN 20 2009

.AVIATION...DISCUSSION FOR 201200Z TAF ISSUANCE. WK CDFNT CURRENTLY
PUSHING SEWD ACRS IL. MODELS DATA SUGGEST FNT SHOULD PASS SE OF THE
TAF SITES BY 201500Z OR SO. FNT SHOULD BE INACTIVE FOR THE MOST
PART...XCPT FOR A SUBTLE VEERING OF THE SFC WNDS...AS MOST OF
THE DEEP MOISTURE/INSTABILITY HAS BEEN SWEPT AWAY. THERE HAS BEEN A
GRADU DVLPMT OF AREAS OF MVFR CIGS 010-015/ISOLD IFR CIGS 006-009
AGL AHEAD OF FNT...SO XPCTG THESE CIGS TO TEMPO AFFECT THE TAF SITES
TIL FROPA LTR THIS MORN. OTRW...XPCTG ONLY SOME DIURNAL CLDS BASED
030-040 BY AFT.

VAD WND PROFILERS/MODEL DATA SUGGEST SOME SFC WND GUSTS ARND 20 KTS
FM 270-290 HEADINGS MAY DVLP BY 201500Z.

&&

.DISCUSSION...SFC LOW PRES WAS CENTERED OVER THE UPPER PENINSULA OF
MI AND STRETCHED A CD FRONT ACRS EASTERN MI TO NW OHIO...CENTRAL
INDIANA AND CENTRAL IL. A COMPLEX OF TSRA WAS FOUND OUT AHEAD OF THE
FRONT...EXITING CENTRAL INDIANA. HIGH PRES WAS FOUND ACRS THE
CENTRAL PLAINS. H2O VAPOR IMAGERY SHOWS A LARGE AREA OF HIGH PRES
ACRS THE GULF COAST SPREADING NORTHWARD TO TN. A RING OF DEEP
MOISTURE REMAINED ON THE NRN EDGE OF THIS SYSTEM...ACRS THE OHIO RVR
VALLEY.

MAIN FORECAST CHALLENGE TDY WL BE TEMPS.

MODELS INITIALIZING MUCH BETTER THIS MORNING IN HANDLING THE ONGOING
CONVECTION ACRS THE AREA...AND WL USE A BLEND. FORECAST SOUNDINGS
DRY OUT CONSIDERABLY TDY IN THE MIDDLE AND UPPER LEVELS IN THE WAKE
OF THE CD FRONT. TIME HEIGHT SECTIONS SHOW GOOD SUBSIDENCE. H2O
VAPOR IMAGERY SHOWS INTRUDING DRY AIR ACRS NRN IL AND IA...HEADED
OUR WAY IN THE NW FLOW. WITH A SLIGHTLY NEGATIVE CU RULE...EXPECT
DRY WX ALONG WITH PTCLDY SKIES. H8 TEMPS STILL REMAIN RATHER
WARM...NEAR 18-19C. GIVEN THIS...MAVMOS HIGHS IN THE UPPER 80S LOOK
REASONABLE. WL STICK CLOSE.

SFC RIDGE OF HIGH PRES WL BUILD ACRS INDIANA TONIGHT. MID LEVEL
SUBSIDENCE REMAINS IN THE NW FLOW. TIME SECTIONS AND FORECAST
SOUNDINGS REMAIN VERY DRY IN THE MIDDLE LVLS. THUS PARTLY CLOUDY
SKIES APPEAR THE WAY TO GO...AND GIVEN THE EXPECTED DEW POINTS AGAIN
MAVMOS LOWS IN THE UPPER 60S APPEAR ON THE MARK.

GFS AND NGM HINT AT SOME MID LVL MOISTURE ARRIVING ON
SUNDAY...RIDING AROUND THE RIDGE. MEANWHILE A SFC AND MID LVL RIDGE
WL REMAIN IN PLACE. CAPE ON SUNDAY APPEAR RATHER LIMITED...ONLY
AROUND 200 J/KG. EXPECT MORE CLOUDS ON SUNDAY AND WL LEAVE POPS OUT
FOR NOW. AS FOR TEMPS WL LEAN COOLER THAN THEN MAVMOS BY 1-2 DEGREES
DUE TO SOME EXPECTED HIGHER LVL CLOUDS.

NAM AND GFS BOTH HINT AT SOME CONVECTION ON SUNDAY NIGHT AND EARLY
MONDAY MORNING RIDING THE RIDGE. ATTM FORECAST SOUNDINGS SHOW
LIMITED INSTABILITY WITH LI/S ONLY NEAR -1. HOWEVER THIS DOES APPEAR
TO BE THE BEST MOMENT FOR ANY PCPN IN THE NEXT COUPLE OF DAYS. WL
INTRODUCE SOME LOW CHC POPS FOR NOW...ALTHOUGH CONFIDENCE IS LOW.
WITH A FEW MORE CLOUDS EXPECTED ON MONDAY AND H8 TEMPS NEAR 16C WL
LEAN COOLER THAN THE MAVMOS BY 1-2 DEGREES.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

AVIATION...JAS
PUBLIC...PUMA
Hazardous weather outlook, Jun 20, 4:00 AM EDT, 8 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
400 AM EDT SAT JUN 20 2009

INZ021-028>031-035>049-051>057-060>065-067>072-210800-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
400 AM EDT SAT JUN 20 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED TODAY OR TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THUNDERSTORMS WILL BE POSSIBLE ON SUNDAY NIGHT AND MONDAY. THE
STORMS ARE NOT EXPECTED TO BE SEVERE. LIGHTNING IS A THREAT WITH
ANY THUNDERSTORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

PUMA

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 8:13 PM EDTSevere Thunderstorm WarningINDFountain, Montgomery32 min
Jun 19, 8:22 PM EDTSevere Thunderstorm WarningINDFountain, Parke, Vermillion, Warren53 min
Jun 19, 8:43 PM EDTTornado WarningINDFountain32 min
Jun 19, 8:50 PM EDTSevere Thunderstorm WarningINDClay, Parke, Vermillion, Vigo55 min
Jun 19, 8:54 PM EDTTornado WarningINDFountain36 min
Jun 19, 9:00 PM EDTSevere Thunderstorm WarningINDMontgomery45 min
Jun 19, 9:06 PM EDTTornado WarningINDFountain, Montgomery, Parke, Putnam24 min
Jun 19, 9:28 PM EDTSevere Thunderstorm WarningINDClay, Hendricks, Morgan, Owen, Parke, Putnam and 1 more47 min
Jun 19, 9:32 PM EDTTornado WarningINDBoone, Hendricks, Montgomery, Putnam28 min
Jun 19, 9:55 PM EDTSevere Thunderstorm WarningINDBoone, Hamilton, Hancock, Hendricks, Madison, Marion50 min
Jun 19, 10:07 PM EDTSevere Thunderstorm WarningINDBrown, Hendricks, Johnson, Marion, Morgan, Owen38 min
Jun 19, 10:35 PM EDTSevere Thunderstorm WarningINDDelaware, Henry, Madison25 min
Jun 19, 11:16 PM EDTAreal Flood WarningINDFountain, Parke, Vermillion119 min
Jun 19, 11:21 PM EDTSevere Thunderstorm WarningINDFountain, Montgomery, Parke, Putnam24 min
Jun 19, 11:44 PM EDTSevere Thunderstorm WarningINDMontgomery, Parke, Putnam31 min
Jun 20, 12:02 AM EDTSevere Thunderstorm WarningINDBoone, Clinton, Hamilton, Tipton21 min
Jun 20, 1:17 AM EDTSevere Thunderstorm WarningINDGreene, Knox, Sullivan43 min
Jun 20, 2:25 AM EDTFlash Flood WarningINDDaviess, Greene, Knox, Sullivan3 hr
Jun 20, 3:03 AM EDTSevere Thunderstorm WarningINDJackson12 min
Jun 20, 12:13 PM EDTRiver Flood WarningINDSullivan, Vigo22 hr
Jun 20, 12:13 PM EDTRiver Flood WarningINDKnox, Sullivan62 hr

Nearby

River Flood Warnings in Indiana, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.